Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2019, 7:04 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 7:04 PM MDT (01:04 UTC)
- Expired
- Aug 1, 2019, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 59 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2942 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WGUS54 KEPZ 020104
FFWEPZ
NMC013-020400-
/O.NEW.KEPZ.FF.W.0004.190802T0104Z-190802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
704 PM MDT Thu Aug 1 2019
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Central Dona Ana County in south central New Mexico...
* Until 1000 PM MDT.
* At 703 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain in an
hour has already fallen along US-70 east of Las Cruces. Flash
flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Las Cruces...
Organ...
East Mesa...
Northeast Las Cruces...
Dripping Springs...
Aguirre Springs...
and Portions of Organ Mountains Desert Peaks National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3249 10662 3239 10656 3233 10659 3230 10673
3236 10676 3239 10674 3246 10676
$$
DENNHARDTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:10 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 1, 2:10 PM MDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 210 PM MDT Thu Aug 1 2019 .SYNOPSIS... Moist unstable air will flow into southern New Mexico and west Texas under high pressure aloft and this will result in seasonably hot temperatures along with a few showers and thunderstorms this afternoon and this evening and again on Friday. Showers and thunderstorms will increase this weekend and continue into next week as deeper moisture flows into the region behind a weak cold front. Some storms may produce very heavy rainfalls with possible flooding. && .DISCUSSION... Air mass rather moist and unstable this afternoon with CAPE's ranging east to west from 1000 to 2000 J/kg and precipitable water from 1 to 1.3 inches. Low levels showing typical summer monsoonal pattern with large surface heat/thermal trough over the western United States and high pressure to the east. Resultant circulation is sustaining low level moisture inflow into the region. High pressure aloft was meanwhile centered over the Texas panhandle early this afternoon while troughing remains along the west coast. The circulation from these features is steering deeper moisture from the south into western portions of the CWA while drier warmer continental air aloft was advecting into eastern zones. This trend is clearly shown on latest water vapor images and explains why higher instability and moisture will be over the western zones. Thus expect greater storm coverage high mountain ands far western zones with isolated activity at best elsewhere this afternoon and Friday. Weakening cold front will drop to the southwest into the CWA Saturday with easterly flow behind the boundary pushing abundant moisture into the region into early next week. Surface dewpoints should range from the lower 50s to lower 60s most areas with elevated precipitable amounts from 1.2 to 1.5 Saturday through at least Tuesday. The moisture will sustain instability despite slightly cooler temperatures with afternoon CAPE's around 1000 J/kg most locations. Models also suggesting weak embedded disturbances may be moving into the CWA around the upper high to the north. These factors should generate increasing shower and thunderstorm activity this weekend and early next week. Given the ample water vapor and slow storm movement heavy rains and flash flooding will be the primary weather hazard. Main uncertainty is the GFS deterministic model plus the ensemble blends show rather widespread rainfall next week while the ECMWF remains comparatively dry due to the proximity of high pressure aloft. Have gone with the wetter solution given the time of year plus the well above normal precipitable water. && .AVIATION...Valid 02/00Z-03/00Z... VFR conditions expected through the forecast period with FEW-SCT070- 090. The exception will be temporary periods of MVFR to IFR near thunderstorms, which are expected in mountain locations and areas west of the Rio Grande. At this time, have the best confidence for VCTS/TSRA for KTCS through 3Z, but will monitor the other terminals for storm development this evening. Wind east of the Continental Divide will be south to southeast AOB 10 kts, and wind west of the Divide will be south to southwest AOB 10 kts. Wind near thunderstorms VRB up to 30-35 kts due to storm outflows. && .FIRE WEATHER... High pressure centered over the TX/OK panhandle continues to influence Borderland weather as it brings in increased moisture to the western half of the region. This will keep rain chances this evening to the mountains and west of the Rio Grande River. However, there is enough moisture in place for the lowlands to see a storm(s) form if an outflow boundary moves through. Wind will generally be southerly overnight at less than 10 mph, except around storms, and will become light by morning. The upper level high pressure will shift west on Friday and anchor over the Four Corners region through the weekend. Expect similar storm chances on Friday, with min RH in the upper teens east of the Divide, and mid to upper 20s west of the Divide. Wind on Friday will be southerly at less than 10 mph, with poor to fair max vent rates. Rain chances become more widespread over the weekend as deep moisture sets in over the area. This will bring the potential for heavy rain and localized flash flooding. && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 101 76 101 / 10 0 10 10 Sierra Blanca 68 96 69 96 / 10 0 0 10 Las Cruces 70 98 72 97 / 10 0 10 20 Alamogordo 70 98 72 99 / 10 0 10 30 Cloudcroft 53 76 54 74 / 20 30 20 60 Truth or Consequences 72 99 74 97 / 20 30 20 40 Silver City 64 90 65 90 / 20 30 30 50 Deming 68 99 70 99 / 20 10 20 30 Lordsburg 69 97 71 97 / 20 20 20 30 West El Paso Metro 76 100 78 101 / 10 0 10 10 Dell City 72 102 73 101 / 10 0 0 10 Fort Hancock 76 100 76 105 / 10 0 0 10 Loma Linda 72 94 74 93 / 10 0 0 20 Fabens 76 101 77 101 / 10 0 10 10 Santa Teresa 72 100 74 99 / 10 0 10 20 White Sands HQ 74 100 76 99 / 10 0 10 20 Jornada Range 69 99 71 98 / 10 0 10 30 Hatch 70 100 72 99 / 10 0 10 30 Columbus 73 100 74 99 / 20 0 10 20 Orogrande 71 99 73 98 / 10 0 10 20 Mayhill 58 87 60 83 / 20 20 20 60 Mescalero 57 86 59 84 / 20 20 20 60 Timberon 55 84 57 81 / 20 20 20 60 Winston 58 89 60 88 / 20 30 30 60 Hillsboro 66 96 68 95 / 20 30 20 60 Spaceport 68 99 70 96 / 10 10 20 30 Lake Roberts 57 91 58 90 / 20 30 30 60 Hurley 63 92 64 93 / 20 20 20 40 Cliff 60 98 62 99 / 30 20 20 50 Mule Creek 65 91 67 93 / 30 20 20 50 Faywood 66 93 67 92 / 20 20 20 50 Animas 67 97 70 98 / 30 20 20 20 Hachita 66 97 67 98 / 20 10 20 20 Antelope Wells 66 95 68 96 / 30 20 20 20 Cloverdale 65 89 66 90 / 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/ 33 Reynolds
Hazardous weather outlook, Aug 1, 12:50 PM MDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1250 PM MDT Thu Aug 01 2019 NMZ401>417-TXZ418>424-022015- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 1250 PM MDT Thu Aug 01 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight A few showers and thunderstorms across the region with most of the storms west of the Rio Grande or over the high mountains. Several storms may produce over an inch of rainfall resulting in localized flooding especially around low water crossings and poor drainage areas. Isolated storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few showers and thunderstorms across the region with most of the storms west of the Rio Grande or over the high mountains Friday. Several storms may produce locally heavy rains. Showers and thunderstorms will increase across the area beginning Sunday with up to 2 inches of rain falling over a few locations next week. Thus flash flooding may occur over isolated areas especially around low water crossings and poor drainage areas. A few road closures may be required. . .SPOTTER INFORMATION STATEMENT... Spotters should stay alert mainly for heavy rains and possible flooding around areas of thunderstorms. Rogash
In the hours before
Special weather statement, Aug 1, 6:51 PM MDT, 13 minutes before
Special Weather Statement National Weather Service El Paso TX 651 PM MDT Thu Aug 1 2019 NMZ410-411-413-020130- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 651 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 730 PM MDT... At 650 PM MDT, Doppler radar was tracking a strong thunderstorm near Organ, moving north at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Las Cruces, Organ, Talavera, East Mesa, Portions of Jornada Experimental Range, Northeast Las Cruces, Dripping Springs and Portions of Organ Mountains Desert Peaks National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3232 10658 3227 10671 3249 10685 3257 10658 TIME...MOT...LOC 0050Z 161DEG 7KT 3241 10665 DENNHARDT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:51 PM MDT | Special Weather Statement | EPZ | Doña Ana | 39 min |
| Aug 2, 11:36 AM MDT | Areal Flood Advisory | EPZ | Grant | 114 min |
| Aug 2, 12:04 PM MDT | Special Weather Statement | EPZ | Grant | 26 min |
| Aug 2, 12:39 PM MDT | Special Weather Statement | EPZ | Grant | 51 min |
| Aug 2, 1:20 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Aug 2, 1:57 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Aug 2, 4:51 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 114 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.